Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Coscopin cause lethargy and poor appetite in a child?

Answered by
Dr.
Dr. Archana Verma

Pediatrician

Practicing since :2006

Answered : 1129 Questions

default
Posted on Mon, 29 Aug 2016 in Child Health
Question: our daughter is 10months old. she has cough and cold since a week. our doctor prescribed coscopin 2ml thrice a day. is it ok to give? we gave for 2days and she is not eating much.
doctor
Answered by Dr. Archana Verma 20 minutes later
Brief Answer:
Do not worry

Detailed Answer:
Hi
I understand your concerns. Coscopin has antihistamines which can lead to lethargy and poor appetite in this age group. So, we usually avoid it for mild coughs and colds in infants.

So, I would recommend you to stop the drug at present. Use just saline nasal drops for blocked nose if present. Most cold episodes are viral in origin and subside without any treatment over a period of 2-3 weeks.

You may give Maxtra or T minic drops in case coughs and cold is really bothering your baby. Also, a throat swab and chest X Ray will be useful if she has high grade fever spikes along with cough/cold. You may upload the reports for my review.

Take care
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Poor appetite

doctor1 MD

Hello i have frothy urine and im dropping my diazepam and methadone,i was also prescribed lyrica 150x3 and have done cold turkey off those,ive lost...

doctor1 MD

Hi - I have numerous non-specific symptoms: fatigue, digestive problems (early satiety, poor appetite, constipation, excessive wind, bloating...

doctor1 MD

What could be wrong given these symptoms: fatigue diarrhea with mucus × 2 weeks easy bruising dizziness upon standing, worse in mornings headaches...

doctor1 MD

I had a emergency contraceptive pill 13th of. july which was the 7thday of period. after having emergency pill I had a bleeding for 3days.again I...

doctor1 MD

My Wife has not been well I have had her to the emergency room 2 times in the past month. She has pain in her shoulders and arms, she has pain in...

doctor1 MD

Hello Dr. Samuel. N. Grief, My husband has myelodysplasia ,since Oct.2011. He receives Blood Transfusions every 3 weeks. When he first started...

doctor1 MD

I am diabetic 2 and deppressed; lately seem only to want to sleep all day, lost energy and concentration, lots of headaches (not severe) and muscle...